Skip to content
Includes Expert Content
Prolia side effects for Glaucoma?
avatar
AllenLady posted:
I have Osteoporosis and Glaucoma. I was on Fosamax for 5 years. My last bone density results were not good, especially in the hip and spine areas. My doctor put me on Forteo. After five injections, my Ophthalmologist checked my intraocular pressure and it had gone up considerably. My doctor is now considering putting me on Prolia. Does anyone know if there is a history of this drug raising intraocular pressure?
Reply
 
avatar
bonebabe responded:
I've not heard of that but that doesn't mean it's not true. It may be that Prolia is the right choice for you, if your ophthamologist has ruled out any other possible causes of the pressure increase.
 
avatar
NATIONAL OSTEOPOROSIS FOUNDATION
Susan Randall, RN, FNP-BC, MSN responded:
After reviewing the prescription insert, medication guide and approval history submitted to the FDA, we were unable to find any evidence suggesting a link between denosumab (Prolia) and the risk of glaucoma or increased intraocular pressure. Of course, always talk to your healthcare provider and pharmacist about your medical history, concerns and other prescriptions and over-the-counter medicines you take before starting a new treatment.


Helpful Tips

Choosing a safe calcium supplementExpert
Calcium supplements prepared from unrefined oyster shell, bone meal or dolomite may contain lead or other toxic metals. Choose supplements ... More
Was this Helpful?
31 of 43 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the National Osteoporosis Foundation website